MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm, vticm5_13.2, -5.50/1.0/078 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2023.Oval shape pupil at temporal was observed.Lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H6 - health effect clinical code 4581: oval shape pupil at temporal.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim#(b)(4).
 
Additional Manufacturer Narrative
Additional information: b5: the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -5.0/+1.0/78 (sphere/cylinder/axis)into the patient's left eye (os) on (b)(6) 2023.The patient experienced pupil ovalisation, pigment dispersion and medication was prescribed.On (b)(6) 2023 the lens was exchanged with the same mode, shorter length lens and the problem was resolved.Reportedly "case resolved, va and vaulting is good, iop stable with 2 antiglaucoma drops.Dr.Will monitor." the reporter indicated the cause of the event was unknown.H6: health effect- clinical code: "4581- pupil ovalisation and pigment dispersion " should be added.H6: health effect- impact code: "4629" and "4644" should be added."2199" should be removed.H6: medical device problem code: "3189" should be removed and "2993" should be added.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18075206
Report Number2023826-2023-04921
Device Sequence Number20749518
Product Code QCB
UDI-Device Identifier00840311311088
UDI-Public00840311311088
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45.; FOAMTIPPLUNGER MODEL#FT.; INJECTOR MODEL#MSI-PF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale